MAUDE Adverse Event Report: TORNIER INC TORNIER HRS REVERSED TRAY, 8MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

TORNIER INC TORNIER HRS REVERSED TRAY, 8MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Catalog Number ARS1022801
Medical Device Problem Codes Entrapment of Device (1212); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
The hrs stem was used.The poly was trialed and -2 was selected.The final implant was opened.It was a struggle to get the poly to sit correctly, so it was taken off with a freer and tried again.The implant successfully seated and when the shoulder was reduced, the joint was loose.It was decided to take the poly off and re-trial with a 0 poly.To get the -2 poly off, a peripheral drill was used to drill in the center of the implant, then a peripheral screw was used to drill the poly but it didn¿t pop off.Then a 6.5 screw was used and the same thing happened.Next, a 9.5 and again the poly didn¿t pop off.At this point, an osteotome was used to get the poly off and pieces of the poly would come off but not the whole thing.The tray with the tuning fork had to be taken off.There was only one 8 centered hrs tray at the facility so the poly needed to be off on the back table with an osteotome.The poly cracked and only pieces of the poly came off.Instead, an 8 offset tray was used since the 0 tray now had half of a poly stuck in it.
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
Please refer to h6 (device, component, health impact) codes.The reported event could be confirmed since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following.The poly insert has significant portions of the device missing due to the attempts of multiple tools used to loosen it from the tray.There is a sizable hole drilled through the center that reaches the tray.The poly still remains firmly intact in the tray and cannot be removed.The device has blood spots all over the surface.The device history record could not be reviewed because the affected device was returned assembled and the lot number could not be read and also not communicated by the complainant.Indications of material manufacturing or design related problems were unable to be identified as the lot number was not communicated.A review of the labeling did not indicate any abnormalities.Based on investigation the root cause was attributed to a user related issue.The failure was caused due to an improper usage.The op tech also has the reference how to assemble the poly insert to the tray.Once assembled to the tray the poly is basically sealed in place and cannot be removed.There is no reference noted for removal of the poly from the tray.For this purpose trials are available the surgeon must ensure the correct sizing of implant is used using the available trials before assembling the poly to the tray.If any further information is provided the complaint report will be updated.
 
Event or Problem Description
The hrs stem was used.The poly was trailed and -2 was selected.The final implant was opened.It was a struggle to get the poly to sit correctly, so it was taken off with a freer and tried again.The implant successfully seated and when the shoulder was reduced, the joint was loose.It was decided to take the poly off and re-trial with a 0 poly.To get the -2 poly off, a peripheral drill was used to drill in the center of the implant, then a peripheral screw was used to drill the poly but it didn¿t pop off.Then a 6.5 screw was used and the same thing happened.Next, a 9.5 and again the poly didn¿t pop off.At this point, an osteotome was used to get the poly off and pieces of the poly would come off but not the whole thing.The tray with the tuning fork had to be taken off.There was only one 8 centered hrs tray at the facility so the poly needed to be off on the back table with an osteotome.The poly cracked and only pieces of the poly came off.Instead, an 8 offset tray was used since the 0 tray now had half of a poly stuck in it.

Brand Name
TORNIER HRS REVERSED TRAY, 8MM
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22180239
Report Number0001649390-2025-00420
Device Sequence Number8628483
Product Code PHX
UDI-Device Identifier00846832094004
UDI-Public00846832094004
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberARS1022801
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by Manufacturer10/15/2025
Initial Report FDA Received Date06/10/2025
Supplement Report FDA Received Date11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown